MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Break (1069); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non healthcare professional reported that during an intraocular lens implant procedure the lens got stuck and haptic was broken.Additional information has been received and stated that the haptic broke while being pushed out of the cartridge with the lens inserter.The procedure was completed with the backup lens.No patient contact was reported.Surgeon does not believe issue was with product but issue with the lens inserter getting stuck under the haptic, which caused it to tear.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Surgeon does not believe issue was with product but issue with the lens inserter getting stuck under the haptic, which caused it to tear.The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product as user facility reported that according to the surgeon, the iol did not cause the event.Surgeon does not believe issue was with product but issue with the lens inserter getting stuck under the haptic, which caused it to tear.Based on this information, the product did not cause or contribute to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21662530
Report Number9612169-2025-00445
Device Sequence Number8940617
Product Code MFK
UDI-Device Identifier00380652408028
UDI-Public(01)00380652408028(17)270226(11)230228(10)25601539
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.150
Device Lot Number25601539
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date06/11/2025
Date Device Manufactured02/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL , INJECTOR.; DISCOVISC OVD.; MONARCH III IOL , CARTRIDGE D.
Patient SexUnknown